Free shipping within Australia for orders over $50 (international over $100)
Free shipping within Australia for orders over $50 (international over $100)
Cart 0

TSW

What is red skin syndrome?

red skin syndrome steroid addiction symptoms topical steroid withdrawal TSW

What is red skin syndrome?

Red Skin Syndrome is another name for topical steroid withdrawal (also referred to as TSW). In the 1970s it was referred to as 'topical steroid addiction'.    According to American researchers who evaluated over 1500 patients, "the worsening problem is due to corticosteroids (topical steroids), not uncontrollable eczema. The basis for the skin redness seen in these patients is an elevation in blood nitric oxide levels.” What does elevated nitric oxide do (in the blood)? It widens your blood vessels, increasing blood flow to the skin which causes the skin to appear red. This, teamed with a rash such as eczema, is...

Read more →


Itchy dozen signs you have topical steroid withdrawal

itchy dozen red skin syndrome steroid addiction the eczema diet topical steroid withdrawal TSW

Itchy dozen signs you have topical steroid withdrawal

What is topical steroid withdrawal?  Topical steroid withdrawal syndrome (TSWS or TSW) can occur when a person abruptly stops using topical steroids on their skin after years of frequent use. While short-term use of topical steroid/cortisone appears to be harmless (and sometimes necessary in severe cases), long-term use can have side-effects. The side-effects can occur with increased frequency and severity depending on how long you have used topical steroids.  Is topical steroid withdrawal a new fad? Topical steroid withdrawal may seem like a new fad as it only recently gained wide-spread attention. Many doctors question whether the condition even exists....

Read more →


How to avoid topical steroid withdrawal (TSW) - Step by step program

How to avoid topical steroid withdrawal (TSW) - Step by step program

 What is topical steroid withdrawal? Topical steroid withdrawal (TSW), also known as red skin syndrome, can occur when a person abruptly stops using topical steroids after years of frequent use. While short-term use of topical steroids appears to be harmless, long-term use can have side effects with increased frequency and severity, depending on how long you use them. See the side-effects here >> Do not stop applying topical steroids just yet... If you are currently using topical steroids, such as cortisone cream, do not be alarmed and suddenly stop using it, as this may be harmful to your skin and...

Read more →


Is topical steroid withdrawal real?

Is topical steroid withdrawal real?

Topical steroids - the wonder drug of the 1950s Topical steroids, also known as cortisone, TCS, and steroid creams, were introduced as a new ‘wonder drug’ for eczema back in 1952. However, since then the incidence of eczema has more than tripled. Topical steroids are often recommended by medical professionals as they can temporarily suppress the symptoms. However, the overuse can lead to chronic eczema that is more severe than the original symptoms — it’s known as topical steroid withdrawal or topical steroid addiction. Is TSW real? Yes! Topical steroid withdrawal may seem like a new phenomenon and some doctors question...

Read more →